It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Joshua on July 31, 2000 at 10:06:58:

In Reply to: Re: Adderal Side Effects(Need Advice) posted by Donna Walls on April 11, 2000 at 21:24:45:

: : : : : : Hello I am new to this but glad I found the site. My
: : : : : : 8 year old son was diagnosed with ADHD at 3 years of age. He started off taking 5 mg of ritalin once a day, then when his dose reached 20mg. four times a day I switched to Adderal because I was worried about the long term problems with medicating so often and with such high doses. At the time Adderal seamed to be the answer, yet now I have new concerns. My son takes only one 30mg. tablet in the morning, but has become very angry and violent. He has no patience for anything. No self respect for himself or anyone around him. I was wondering if this is a side effect of Adderal and where to go from here. My son also hasn't grown since he was five so he is extremly tiny. This also worries me as a loving mom. I know weight loss is a side effect of both medications but does anyone know if there are any other medications to help with ADHD?
: : : : : : I have been to so many Doctor's and done so much research yet I still have no answer. If anyone can relate or point me in the right direction I sure would be greatful. Thank-You

: : : : : I don't know if it is the right direction, but we have an 11 year old daughter and been down many of the same paths as you. You can also add Zoloft to the Ritalin and Adderall our daughter has been on. Our biggest concern is her weight plus the fact that school is a roller coaster ride from her getting "A's" to "F's". We see another doctor next week. After all the research and all the trials and tribulations, I'm leaning to remove all medicines from her system. I can't believe it will be a worse situation than what we have. At this point, we haven't had much success with any drug or combination. Maybe a drug-free approach is the answer.

: : : : It is so great to be here and get so much feedback on this issue. Here is my situation. My son is 6 1/2. Recently diagnosed w/ ADHD. Put on Adderall before Christmas. 10mg in am and .5mg in afternoon. Was too much. Evening agression, and depressed mood. Sleep problems. I immediatly called a psychiatrist to get advice. Pediatricians are not as educated about these types of drugs and their affects. He Decreased to .5mg in am and .25 in Afternoon at 4:00. He also perscribed .25 mg zoloft in am. this is to handle the depression in evenings coming down off the Adderall. I am pleased to say that for the past two weeks we have had no further rebounding an increase in appetite, no more problems with sleep.. In my opinion Your daughter is on way too high a dose. Are you seeing a "Psychiatrist"? If not, do. Also my Psychiatrist said that even though they advertise giving 1 large doseof adderall in the am., he doesn't think that in all cases this will work, each child is different. Individual bodies metabolize drugs differently. He also suggested Omega 3 fatty acids vitamins, and Pedia Power nutitional supplements to help with weight loss. Best of luck.

: : : 30 mg. may be too much Adderall - have you talked to your doctor about decreasing the dosage? Violence should not be a side effect, although the anger may be part of the rebound as the dosage wears off. Decreasing the dosage would also help with the loss of appetite. You and the doctor need to play around with the dosage until you find what works best for your son. The lack of respect and especially the lack of patience should not be there if the Adderall is working correctly. Please talk to your doctor/psychiatrist and try a different dosage before things get worse. Good luck!!!
: :
: : I really needed to find someone that might understand the trials and tribulations of dealing with an ADD and Depressed child. My 10yo son has been on Adderall in the past. We took him off and switched to Dexrostat in an effort to lessen his anger outbursts. They have decreased, but we are far from all the way there. Someone mentioned just stopping and med's and giving their little systems a break. I am also at that point. It couldn't be any worse than what we are already dealing with. Although, check with your Dr. first as certain anti-dpressants must be weaned down. Also, do see a true psychiarist as regular Dr.'s/Pediatricians just aren't that familar with treatment options.

: I have tried the Feingold diet. Although we have not stayed on it to the T - it does help. My son is 6.5 We tried Ritalin, he developed ticks. then we went to the Feingold diet. Taking away the foods with color additives, dyes and preservatives. Check out the ingrediants in the foods you buy. anything that has Yellow 5 or Red 6 or any color name with a number is a NO NO. These colors come from a petroleum. We are polluting our children with fast foods and other things that appear to be good for kids. If you think about it.... 30 years ago no one even heard of ADD or ADHD ... our food then was not processed or preserved as it is now. there were no food colors added. The diet helped our son somewhat but we again are on medication. only 5 mg. adderal in the morning. this along with reading labels of what we are feeding him has helped.... good luck

:: DRUG FREE! novel concept. the thing every parent tells their child is, "drugs are bad" now they talk in terms of illegal substances, but all drugs (chemicals not inate to the boday or in such quatities) have side effects. adolescence is a critical age for growth and the last thing a child nees is a brain flooded with chemicals. The problem is that you have been drugging you kid since he was 3 years old or 11 or 6 and a half. it is almost irrelevant the age, they are all growing. i do not know what doctors are telling you what, but as far as i am concerned, unless your kid has a diagnosed chemical imbalance you should not be putting a drug into his system. then the solution to this becomes more drugs (i.e. zoloft). how does that help, it is a bandaid on a severed limb. STOP DRUGGING YOUR CHILDREN! If we really need to show that these drugs are not needed look at yourself. You have grown up to be more or less a wonderful human being capablew of rearing a child sans drugs. you mom brought you up woithout ritalin, why does your child need it? i was told once by my grandmother that all little boys have ADD, and most little girls too. she called it the "shpilkas", yiddish for "can't sit still". it is what being a kid is about. have him read a book not watch TV. don't drug the poor kid.

Follow Ups

All times are GMT -7. The time now is 06:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!